MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY CLICKLINE PLASTIC HANDLE

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY CLICKLINE PLASTIC HANDLE
Model Number 33151
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument has not been returned for evaluation yet, but the doctor described gross breeches in the insulation of the handle.The device was not inspected before the procedure for damage.We think the insulation damage resulted in arcing and caused burn.
 
Event or Problem Description
Allegedly, the doctor was performing a hysterectomy on a patient when the 33151 handle was laid down on the patient and the cautery activated.There were breeches in the insulation on the handle and it arced and the patient received a burn in the abdomen area.The doctor covered the burn in flamazine and had a cosmetic surgeon assess the burn; the cosmetic surgeon said it would heal nicely and no actions need be taken.Dr.(b)(6) saw her again and says the burn is healing well.He characterized it as a 2nd degree burn.

Brand Name
CLICKLINE PLASTIC HANDLE
Common Device Name
HANDLE
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6749123
Report Number9610617-2017-00061
Device Sequence Number220159
Product Code GCJ
UDI-Device Identifier04048551009369
UDI-Public4048551009369
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number33151
Device Catalogue Number33151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR